MASSIVE BIFURCATION OF CHAOTIC SCATTERING

M Z DING, C GREBOGI, E OTT, J A YORKE

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

In this paper we investigate a new type of bifurcation which occurs in the context of chaotic scattering. The phenomenology of this bifurcation is that the scattering is chaotic on both sides of the bifurcation, but, as the system parameter passes through the critical value, an infinite number of periodic orbits are destroyed and replaced by a new infinite class of periodic orbits. Hence the structure of the chaotic set is fundamentally altered by the bifurcation. The symbolic dynamics before and after the bifurcation, however, remains unchanged.

Original languageEnglish
Pages (from-to)21-26
Number of pages6
JournalPhysics Letters A
Volume153
Issue number1
Publication statusPublished - 18 Feb 1991

Keywords

  • IRREGULAR SCATTERING
  • POTENTIAL SCATTERING
  • VORTEX PAIRS
  • SINGULARITIES

Cite this

DING, M. Z., GREBOGI, C., OTT, E., & YORKE, J. A. (1991). MASSIVE BIFURCATION OF CHAOTIC SCATTERING. Physics Letters A, 153(1), 21-26.